MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3; LARYNGOSCOPE, RIGID
Model Number 0574-0187
Medical Device Problem Code Erratic or Intermittent Display (1182)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that a glidescope spectrum directview mac s3 laryngoscope was connected to a glidescope system in preparation for intubation.It was reported that the light was working during pre-intubation checks; however, the light failed when the laryngoscope was inserted into the patient's mouth and pressure was applied to the laryngoscope for visualization of the vocal cords.The laryngoscope was removed from the patient which the light was then working when there was no pressure applied on the laryngoscope.A second attempt was made to intubate and the light failed again.The procedure was completed using a new laryngoscope which was used with no issues; however it resulted in a delay in intubating the patient.No harm to the patient was reported.
 
Additional Manufacturer Narrative
The device return is anticipated, however; at the time of the report the device has not been received by verathon.Verathon continues to investigate the reported event and a supplemental report will be submitted in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
The glidescope spectrum single-use directview mac s3 laryngoscope used during the reported event was returned to verathon for evaluation.A verathon technical service representative (tsr) evaluated the returned device but was unable to confirm the reported light failure.When connected to verathon's test equipment, the light was confirmed to be working normally with multiple tests performed.However, visual inspection identified signs of damaged pins at the laryngoscope's hdmi connector.The device passed verathon's device functionality testing but failed visual inspection.The cable used with the laryngoscope during the reported event was not made available to verathon for evaluation.Based on prior engineering assessments, a potential cause of light failure may include an hdmi connection issue between the larynogscope and the connected cable.Review of complaint history for the reported mac s3 lot number "gv1001161" did not identify any previous complaints reported to verathon.Trending analysis for glidescope spectrum single-use laryngoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.

Brand Name
GLIDESCOPE SPECTRUM SINGLE-USE DIRECTVIEW MAC S3
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key20086558
Report Number9615393-2024-00114
Device Sequence Number7599505
Product Code CCW
UDI-Device Identifier00879123006240
UDI-Public(01)00879123006240(10)GV1001161(11)230922(17)260922
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model Number0574-0187
Device Catalogue Number0270-0932
Device Lot NumberGV1001161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown